Jump to content

BillV - relatively new to SSRIs - awful, lasting side effects


Recommended Posts

Hi, I saw this forum mentioned on the BBC Panarama programme here in the UK.

 

I just wanted to share my experience and see if it sounded familiar, because I'm so brain-fogged and zombie-fied I'm losing touch with reality.

 

I'm 39, male, work as a teacher in UK. Married with 3 children of my own. Relatively fit and healthy, otherwise.

 

I have probably been depressed for years. In November 2023 I sought help from employer (v supportive) and GP. Was prescribed 50mg Sertraline. 

 

Almost overnight, I felt really good - like a weight had been lifted, more relaxed, funny, confident, in control. I raved about Sertraline to everyone I met and even said I wished I'd had shares in the company.

 

Fast forward to Feb/March and I was also prescribed Naproxen alongside Co-Codamol (codeine) for on-going back problems (had for 20+ years). Something felt wrong almost immediately- felt disconnected, dizzy, slow in the head, poor spacial awareness,  accident prone, forgetful. Quickly this turned into almost daily migraine type headaches, nausea, light sensitivity, extreme fatigue, short on patience, apathy, short of breath, sinking feeling in my abdomen, upset stomach, restless limb sensations so bad it was painful and kept me awake etc.

 

I've been signed off work for 2 months since. Sertraline stopped, had CT scan, MRI scan, blood tests (very low vitamin D) switched to Amitryptiline (20mg) and told to only use painkillers sparingly for back and never for headaches. 

 

Neurologist very confident that I am just experiencing chronic migraine attacks, which can just start happening apparently.

 

I used to have migraines quite frequently earlier in life but not for years, and they'd only last 24 hrs and then I'd be ok.

 

It just seems a huge coincidence that I feel like my body is totally haywire after a few months on SSRIs.

 

I've also been given Propranolol beta blocker, Dihydracodeine, Sumatriptan, which I now only take sparingly.

 

Every healthcare professional I've seen has been quite dismissive about my anti-D questions, and also very contradictory- some have insisted I must not stop the anti-Ds for fear of withdrawal, others have suggested that those drugs might be the problem and I should stop. They've all said the same about alcohol, caffeine, certain foods etc (Stop! Don't stop!)

 

I now feel in total limbo and am really confused about what to do next - no-one appears totally confident in the best way forward for me.

 

I feel like I'm now not sure whether my original symptoms have improved and I'm now experiencing side effects of the drugs, or if nothing has actually helped, just changed how I experience the symptoms.

 

I'm really interested to hear from people if they had similar experiences?

 

If these symptoms are related to SSRIs then I really don't want to get stuck on them long term, even though I feel like mentally I do need some help. The BBC documentary has made me question whether I want these pills anywhere near me!

Edited by BillV
Detail
Link to comment
  • Moderator

Hello, and welcome to Surviving Antidepressants. We are a peer support forum to assist in tapering off psychiatric drugs safely, or recovering from psychiatric drug withdrawal.

 

Your first task is to create a drug signature, with the following:

 

  • All current medication you take, the dose you take, when you started the drug, and when you made dose changes
  • All current supplements you take
  • An accurate history of recent drugs, taken in the last 12-24 months
  • Dates for recent should be written as 7 Oct 2023, or Oct 7 2023, or early Oct 2023, or mid Oct 2023
  • A history of drugs taken 24 months ago and beyond - if applicable
  • Dates for historical drugs can simply be listed as start and stop years
  • Please do not use 07/10/23 // 10/07/23 as this is intepreted differently around the world

 

  • Please leave out symptoms and diagnoses. See my signature for example of clear and concise information.

 

 

 

This topic is for anything relating to you, and any questions you have. Please do not start another topic.

 

All the answers you are looking for regarding tapering and antidepressant withdrawal are on this site. Please search around and continue to read as much as you can manage. Use the site search function to search for specific words or phrases, such as drugs or symptoms.

 

Here are a few of the most useful links:

 

Important topics in the Tapering forum and FAQ

 

Micro tapering

 

Why taper by 10% of my dosage?

 

We only recommend two supplements. Omega 3 Fish Oil and Magnesium. Both should be introduced separately and increased slowly.

 

Regards

Erimus

Active Monday-Friday UK time

 

MEDICATION:

1) Sertraline:

50mg - Oct 2020, 100mg - Dec 2020, 50mg - April 2021, 75mg - May 2021, 50mg - Sep 2021; 55mg - 23 Feb 2024; 60mg - 20 March 2024; Start tapering - 24 April 2024

Current dose: 57.93mg  (15 May 2024)

2) Mirtazapine:

15mg - Nov 2020

SUPPLEMENTS:

Cod liver oil, Magnesium, Vitamin C

Link to comment
  • Moderator

How long have you been off the sertraline now?

Active Monday-Friday UK time

 

MEDICATION:

1) Sertraline:

50mg - Oct 2020, 100mg - Dec 2020, 50mg - April 2021, 75mg - May 2021, 50mg - Sep 2021; 55mg - 23 Feb 2024; 60mg - 20 March 2024; Start tapering - 24 April 2024

Current dose: 57.93mg  (15 May 2024)

2) Mirtazapine:

15mg - Nov 2020

SUPPLEMENTS:

Cod liver oil, Magnesium, Vitamin C

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy